Addiction Survivors

Notices

Reply
Unread 03-02-2014, 07:53 AM   #1
J-Cee
Junior Member
 
Posts: 2
Default Hearing voices

Hi, I'm new to this group. My son start suboxone almost a month ago. It's been effective at relieving cravings and withdrawals but he has recently told me he's hearing voices. He hears his name beig called, laughing and music when none of this is actually happening in the physical. Could this be the medication? Could it be withdrawals?
J-Cee is offline   Reply With Quote
Unread 03-02-2014, 08:42 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi J-Cee, welcome. Has your son ever had auditory hallucinations before?
Sometimes underlying issues surface once patients start Suboxone because the full-agonist opiates are no longer masking them.

Has he spoken with his doctor about them?

It is not listed as a side effect on MedlinePlus:
http://www.nlm.nih.gov/medlineplus/d...s/a605002.html
(Although it says to let physicians know BEFORE taking it if the patient has auditory or visual hallucinations.)

And it's also not listed in the official Suboxone Medication Guide http://www.suboxone.com/content/pdfs...tion_Guide.pdf
or PI http://www.suboxone.com/content/pdfs/SuboxonePI.pdf.

But it is listed as a possible side effect of the medication on drugs.com.
http://www.drugs.com/sfx/suboxone-side-effects.html
Last one listed under "For Healthcare Professionals".

Psychiatric
Auditory and visual hallucinations have been associated with parenteral and sublingual buprenorphine.


According to this site:
http://www.ehealthme.com/ds/suboxone...tion,+auditory
1.11% of 6,740 people reported it as a side effect.

This link has a lot of information on auditory hallucinations that might be of interest also:
http://www.rightdiagnosis.com/sym/au...ucinations.htm

He should definitely speak with his doctor about them to see if it is the medication, and if so, if it's dose-related - sometimes side effects are exacerbated if the patient's dose is too high.

Hopefully he has a good doctor and he can find out the cause. If his doctor doesn't have an answer, he can consult with the PCSS to see if they can guide him/her. http://www.pcss-o.org/ask-colleague

I hope this is helpful.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (03-02-2014)
Unread 03-02-2014, 08:43 AM   #3
julie48
Senior Member
 
julie48's Avatar
 
Posts: 1,275
Default

HI JCee- Welcome. I have never heard of anyone hearing voices on suboxone. I have been on it almost 4 years. If it were my son, I would talk to the doctor. I do study psychology at the graduate level and what I am sure of, from what you have described, thwaw are signs of schizophrenia, but this DOES NOT MEAN THAT IS WHAT IS HAPPENING. PLEASE BE ASSURRED it can be other things, but I think it important you have him checked out asap. If others have heard these things on suboxone, again, I have never heard of it but I will do some research for you and be back.

I am sure our moderator NancyB. will be along soon to give you more info as she is the one very versed on suboxone, but hun please, please have your son checked out by a mental health professional if this continues.

Please keep us updated and I'll check back soon.

PS: I actually was able to do a quick search and it says if one start hearing voices on suboxone to contact the doctor immediately. As I said, this is something I never heard of, so it must be quite rare. See what the doctor says and if it is NOT the suboxone, get him to a mental health professional asap. xo
__________________
Embrace Solutions, NOT Excuses!!

Last edited by julie48; 03-02-2014 at 08:48 AM..
julie48 is offline   Reply With Quote
One User Says Thank You to julie48 For This Useful Post:
Thank You (03-02-2014)
Unread 03-02-2014, 05:57 PM   #4
J-Cee
Junior Member
 
Posts: 2
Default

Thanks nancyB and julie47. I did tell his dr (without tellig him) and encouraged him to tell her as well but he's apprehensive. I think he's worried about it beig schizophrenia and is afraid of a diagnosis. I also informed his drug councillor that he's been working with for the last couple of years. So hopefully this gets sorted out.
He said he hasn't experienced this before suboxone.
J-Cee is offline   Reply With Quote
One User Says Thank You to J-Cee For This Useful Post:
Thank You (03-03-2014)
Unread 03-03-2014, 01:53 AM   #5
MattC42286
Senior Member
 
Posts: 140
Default

Hi j-cee it could def be withdrawals. Never had that problem tho. I would check with the dr. Good luck! Matt
MattC42286 is offline   Reply With Quote
Unread 03-03-2014, 09:14 AM   #6
julie48
Senior Member
 
julie48's Avatar
 
Posts: 1,275
Default

Hi J-CEE, I can understand your son's fears of being labeled and hopefully it is not schizophrenia, but if is and he is not helped things will get bad hun. I know he doesn't want to be labeled, who does? And by the grace of God it is not serious and it will be alright. BUT, he needs to be checked out before GOD FORBID something serious does happen. Please keep us updated. My prayers are with you.


As of tomorrow, Julie48!!!
__________________
Embrace Solutions, NOT Excuses!!
julie48 is offline   Reply With Quote
One User Says Thank You to julie48 For This Useful Post:
Thank You (03-03-2014)
Unread 03-16-2014, 10:02 PM   #7
Dan458
Senior Member
 
Posts: 483
Default

Does your son fall asleep ("go on the nod") while on suboxone? Its a long shot, but often when we go on the nod from opiates, we dream. Is it possible that your son is misconstruing the audio, visual, aspects of on the nod dreams as something he's hearing while awake?

PS:

Quote:

"Hallucinations are often confused with both illusions and dreams."

Taken from:

"http://www.sleepassociation.org/inde...onsduringsleep"

PPS: Sometimes when on opiates, its a very thin line between unconsciousness and being awake.

Last edited by Dan458; 03-16-2014 at 10:14 PM..
Dan458 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 04:43 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors